Alert archive / Montana / Wind Advisories in 2025
Wind Advisory 4, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Apr 15, 2025, 2:07 PM MDT for 5 counties in Montana; Lemhi County, Idaho. It took effect at Apr 16, 2025, 12:00 PM MDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2025, 2:07 PM MDT (20:07 UTC)
- In effect from
- Apr 16, 2025, 12:00 PM MDT
- Expired
- Apr 17, 2025, 6:00 PM MDT
- In force
- 30 hr
- Issued by
- NWS Missoula, MT
Counties Lemhi County, ID, Flathead County, MT, Lake County, MT, Missoula County, MT, Ravalli County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 20 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2348 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
109 WWUS75 KMSO 152007 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 207 PM MDT Tue Apr 15 2025 MTZ003-170300- /O.NEW.KMSO.WI.Y.0004.250416T1800Z-250417T0300Z/ Flathead/Mission Valleys- 207 PM MDT Tue Apr 15 2025 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY... * WHAT...Southwest winds turning northeast: 20 to 30 mph with gusts up to 40 mph expected. Higher gusts around 50 mph associated with showers. * WHERE...Flathead/Mission Valleys. * WHEN...From noon to 9 PM MDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. * ADDITIONAL DETAILS...Visibility reductions will accompany frontal passage with rain abruptly changing to snow by the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MTZ005-170300- /O.NEW.KMSO.WI.Y.0004.250416T1800Z-250417T0300Z/ Missoula/Bitterroot Valleys- 207 PM MDT Tue Apr 15 2025 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY... * WHAT...West winds turning northeast: 20 to 30 mph with gusts up to 40 mph expected. Higher gusts around 50 mph associated with showers. * WHERE...Missoula/Bitterroot Valleys. * WHEN...From noon to 9 PM MDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Visibility reductions will accompany frontal passage with rain abruptly changing to snow by the evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ010-180000- /O.NEW.KMSO.WI.Y.0004.250416T2100Z-250418T0000Z/ Eastern Lemhi County- 207 PM MDT Tue Apr 15 2025 ...WIND ADVISORY IN EFFECT FROM 3 PM WEDNESDAY TO 6 PM MDT THURSDAY... * WHAT...Southwest winds turning north: 20 to 30 mph with gusts up to 40 mph expected. Higher gusts around 50 mph associated with showers. * WHERE...Eastern Lemhi County. * WHEN...From 3 PM Wednesday to 6 PM MDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Visibility reductions will accompany frontal passage with rain abruptly changing to snow by late Wednesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Apr 15, 3:09 AM MDT, 10 hours 58 minutes earlier.
Area forecast discussion, Apr 15, 3:09 AM MDT, 10 hours 58 minutes before
Area Forecast Discussion National Weather Service Missoula MT 309 AM MDT Tue Apr 15 2025 .DISCUSSION... KEY MESSAGES: - Cold front to bring accumulating snow along the Continental Divide, including mountain passes above 4000 feet, Wednesday into Thursday day. - Much colder and windy Wednesday into Thursday, bringing raw backcountry conditions Temperatures will trend warmer today as high pressure remains in place over the region. Expect abundant sunshine throughout the day, along with slightly breezier conditions compared to Monday. This increase in wind is due to the high pressure beginning to flatten ahead of an approaching trough of low pressure. Forecast models remain consistent in tracking a cold weather system descending from Canada, which will bring a rapid drop in temperatures and snow levels across the Northern Rockies from Wednesday into Thursday morning. The front is still expected to arrive early, with cold air beginning to move into northwest Montana by Wednesday morning. This cold air mass will continue to advance south and west through the day, reaching north-central Idaho and southwest Montana by Wednesday evening. Gusty north-northeast winds will accompany the front, especially along the Continental Divide, the higher elevations, and the US-93 corridor in western Montana. Probabilities for wind gusts exceeding 30 mph in these areas are above 50%. These winds, combined with a wintry mix of precipitation, will result in winter-like conditions for outdoor enthusiasts and potentially hazardous conditions on area lakes. Subsequent forecasts will evaluate the potential need for a Lake Wind Advisory. Widespread precipitation will accompany the frontal passage, with the heaviest focus along the Divide and elevated terrain where north-northeast flow will enhance precipitation through orographic lift. Due to the time of year, winter driving conditions are most likely during the overnight hours. Snow accumulations may cause travel disruptions over Marias, MacDonald, Homestake, and Lost Trail Passes from Wednesday night into Thursday morning. Scattered snow showers will linger into Thursday afternoon across southwest Montana and Lemhi County as the system exits to the southeast. Looking ahead, a ridge of high pressure will build across the region Friday into Saturday, ushering in a period of warming and drying. However, this ridge appears to be short-lived. Ensemble guidance indicates that around 90% of solutions support the return of a broad trough by Easter Sunday, suggesting unsettled weather will make a comeback by the end of the weekend. && .AVIATION...High pressure ridging will bring VFR conditions through today. Winds will be light and diurnally driven with a few gusts of 15-20 kts by Tuesday afternoon as the ridge flattens. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 2:33 PM MDT | Winter Weather Advisory | MSO | Deer Lodge, Flathead, Granite, Lake, Lincoln, Missoula and 4 more | 42 hr |
Nearby
Wind Advisories in Montana, 2025Wind Advisories in Idaho, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.